Two days ago I found out I was allergic to this delicacy us hispanics call "chorizo" made with pork and various spices, its usually made with eggs, which I made, and I've been eating it all my life. I ended up itching all over and started getting hives everywhere, shortness of breath and everything that comes with it. I had to go to ER to get treated with an IV full of meds, because the doctor that treated me earlier gave me two injections Benadryl and a steriod which didn't work.
I told the ER doc that I had really bad heartburn so all he did was give me some kind of antacid or something like that in my IV.
Hives and itching are gone but the heartburn is still there and it really hurts. This is the first and hopefully the last time this has ever happened to me. I'm drinking Maalox but its not helping. Should I go back to see a doctor about it? I see alot of you have the same problem and it looks like there's no relief in sight. I'm worried that I won't get help.
Welcome to the MedHelp forum!
The symptoms could be exacerbation of the GERD. Treatment is a combination of drugs to reduce the acid and lifestyle changes. You will need to change a couple of medications or take a combination of medications like a proton pump inhibitor such as omeprazole, lansoprazole or pantoprazole empty stomach in the morning and an antacid gel after meals for complete relief. Possibility of H pylori infection too should be looked into as you also had hives and a combination antibiotic tried.
Life style changes include: Avoid heavy meals and eat frequent small meals. Avoid too much of caffeine, tea, smoking, fried food and drinks both alcoholic and non alcoholic fuzzy ones. Avoid heavy exercises within 4 hours of a heavy meal. Raise the head end of the bed by pillows to 30 degrees. Go to bed at least 2 hours after food. Maybe these tips will help you.
You should consult a gastroenterologist (a specialist who looks after the diseases of our digestive system) or a physician for this if these tips reduce your symptoms.
Hope this helps. It is difficult to comment beyond this at this stage. Please let me know if there is any thing else and do keep me posted. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.